MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808015400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the left anterior descending (lad) artery.A 4.0mm x 15mm quantum¿ maverick¿ balloon catheter was selected for dilatation.However, during the procedure, the balloon shaft fractured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The balloon was tightly folded.There was contrast in the inflation lumen.There was blood in between balloon folds.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube shaft was completely separated 57.5 cm from the hub.The fracture faces were oval as if kinked prior to separation.There were numerous hypotube kinks.There was no evidence of any material or manufacturing deficiencies contributing to the damage.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was further reported that the device was completely removed from the patient.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6149451
Report Number2134265-2016-11086
Device Sequence Number13676389
Product Code LOX
UDI-Device Identifier08714729392828
UDI-Public(01)08714729392828(17)20190630(10)19422086
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberH7493808015400
Device Catalogue Number38080-1540
Device Lot Number19422086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1